Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Any one with Cronic Neoropathy of the feet?

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:36 AM in Chronic Pain
This is my first post and have had cronic neuropathy for 5 years, the last 2 I have gone through the Dellon nerve decompression surgery, spinal cord sttimulater and every drug known to man, have had every side effect and still no major relief. I now stay at about a 7-8 most days and inject Dilaudid 4mg 8 times a day. Wondering if there is anyone that has any good luck with dilaudid as it does not seem to work that well because of the tolerance my body has built up with it over the last 12 months,
Has anyone here ever tried Prialt???
Please help if you can.

Diabetic 52 M Depressed and losing my mind over the pain.


  • I have not tried injectable Dilaudid. I would let your Dr. know it isn't helping to see if you can try Fentanyl patch or something. I have recently had success with Cymbalta for the sciatica and nerve pain much better than Lyrica. I also use my infrared platinum heating pad on my feet. It was a Drs. prescription though. But you being a diabetic would take caution with other heating pads since you're not able to feel the heat and get recommendation from your Doctor for any treatments. This is my experience as I'm not a Dr. and only a Dr. can give medical advice. Keep us posted and hope you have less pain days ahead. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • I was taken from 2mg 1cc every 4 hours to 4mg 1 cc, I have gone to the Mayo and 4 different pain managment docs, been throught Cymbalta, all the anti depressants, Lyrica, Gabbrapenton 3600 mg day for 6 mo, so many drugs and still no relief, tired of being looked at when I used to go to ER and treated like a drug chaser, Prialt is my last thing to try??
  • I have been experiencing some of that type of pain on my arm. That is some wicked SH**! I feel for you.. I am sorry about you being treated like a druggie. That is so sad and so undeserved. people do not understand, like we choose to give up our lives, and everything we love doing for what? To become drug dependant. People PI** me off.
    Best of luck to you, sorry to hear of your dilemma..
  • Welcome to SH.
    I have been told my savage foot and leg pain is Neuropathy although I am not a diabetic.
    I understand your pain.
    I also have a stimulator that does nothing for the pain in my feet. The pulsing/tingling on top of the pain drives me bonkers so I leave mine turned off. If it worked i would be on cloud nine and happy to use it.
    Right now I am on 15mg of Oxycodone every 4 hours and it eases my pain for about 3 hours.
    I was on 40mg ER Oxycodone every 12 hours and meds for break thru pain and it was a huge help but then my Doctor decided he was not qualified to treat chronic pain and refused to help me any longer. I can't take Lyrica or any of those meds because of side effects.
    Neuropathy is very difficult to treat and takes STRONG narcotics to even ease the pain.
    I am sorry but I know hothing about the meds you ask about but wanted you to know you are not alone.
    The foot pain is savage!! I prey you find help soon.
    Please keep us updated
    Patsy W :H
  • Is the pain only in your foot or do you have leg pain also?
    I'm not diabetic nor do I have just foot pain, my pain goes from lower back to feet,becuz of sciatica.
    My neighbor and her husband are diabetic and her husband deals with the foot pain stuff. He use rx lanacaine patches on his feet and it helps him. I don't know what else he does for it but when I see them out later I will ask him and let you know what he says.
    Hope you feel better soon. We all understand how depressing the pain can make you feel at times. And if we can do nothing but be here for you to vent, then know we are here for you!
  • welcome=

    there is a new study from Queens University- here in canada. using two drugs at once.

    It is on the CTV network today.

    Another idea for those with chronic. David
  • Thanks for the info!! I'm in Kingston, where Queen's is, I'll have to look on the CTV site to find the article, and ask my pm about that.
    APROUD CANADIANveteranButNOTa doctor, my thoughts are my own
  • Kelly - its kind of self interest too, I was kind of in disbelief this morning when I saw the aritcle. My sweetie emailed me the link, so I could get a printout from work

    cheers - david
  • I was reading about the medication.(Prialt) It is made from the venom of a small sea snail and is used in a pain pump. It is for people who have built up a tolorance to opiaets, such as yourself. It does have some bad side effects.
    It is not an opiate and is not habit forming. That's a plus.
    Sorry, am in to much pain to read more. They do have a web site that does not tell a lot except what it is, where it comes from and how it is used.
    Good luck
    Patsy W :H
  • I am not sure if I should post this or not, but maybe it will be of a help to you.

    The med I use is a VERY old med and was first made for bed wetters and then was used for depression and then moved on to be used for Migraine suffers and now from time to time used for Cronic Nueoropathy.

    I was on a lot of different meds and this is my miracle drug for mine.

    It is called: Amitriptylin. I only need a 25 mg at bed time.

    Most Drs will say no as that is not what it is meant for. I had to talk my Dr into it and he has since told me he has given it to other people with very good success.
    Hope this helps you or someone else.
  • i have perpheprial neuropathy in both of my lower legs, feet, and hands. It is of unknown causes. I have been to three nuerologists plus Mayo Clinic. I was on so many high doses of meds that i felt like i was floating 4 feet off the ground. I had a SCS implanted on July 8 2009. My pain is not totally gone but much more bearable right now. Pat, i can understand how the pulses can be unbearable at times. Not judging by any means, but have you tried to use the SCS at its lowest setting and work your way up a little at a time? I had to start off this way and now i use it at about 75% strength. If it does get too high for me i just turn it down some. My ANS rep has told me many times that you do not need to feel the sensations for the SCS to work. Even at the lowest setting you are getting some benefit. I understand everyone feels pain differently, but a little effect would be better than none at all, would it not? Just a suggestion.
  • I have a bad back and some nerve pain in my leg but just recently Ive been having pain in my feet!
    I tried to go to the store and do things but my feet started hurting really bad. I could not even stand.
    I bought some biofreeze and rubbed it on my feet to make them feel better. does anyone know what this could be?
This discussion has been closed.
Sign In or Register to comment.